Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 32, NWS Albuquerque, NM

December 25, 2015

NWS Albuquerque, NM issued this wind advisory at Dec 25, 2015, 3:21 AM MST. It took effect at Dec 25, 2015, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 3:21 AM MST (10:21 UTC)
In effect from
Dec 25, 2015, 9:00 AM MST
Expired
Dec 25, 2015, 6:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS75 KABQ 251021
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MST FRI DEC 25 2015

...A WINDY CHRISTMAS DAY IN STORE...

.STRONG WINDS WILL RETURN TODAY ACROSS THE CENTRAL MOUNTAIN CHAIN
AND THEIR ADJACENT EASTERN HIGHLANDS AS WELL AS ACROSS THE
SOUTHWEST MOUNTAINS. THE COMBINATION OF A STRONG MID LEVEL JET AND
SURFACE LOW OVER SOUTHEAST COLORADO WILL ALLOW FOR WINDS TO
INCREASE TODAY. ADDITIONALLY...A SURFACE COLD FRONT WILL HELP
INCREASE WINDS ACROSS THE SOUTHWEST MOUNTAINS. WINDS SHOULD
DECREASE THIS EVENING. 

NMZ508-512>515-521-523-524-526>529-539-540-251900-
/O.NEW.KABQ.WI.Y.0032.151225T1600Z-151226T0100Z/
SOUTHWEST MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
321 AM MST FRI DEC 25 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* LOCATION...THIS INCLUDES THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
  HIGHLANDS TO THE EAST AS WELL AS THE SOUTHWEST MOUNTAINS. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER
  GUSTS POSSIBLE OVER MOUNTAIN PEAKS. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK BY MID
  AFTERNOON...AND DECREASE EARLY THIS EVENING. 

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE
  EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE ACROSS
  THE SANGRE DE CRISTO MOUNTAINS.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN
  STRONG CROSS WINDS...INCLUDING ALONG INTERSTATE 25 AND
  INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
409 
WWUS75 KABQ 251609
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
909 AM MST FRI DEC 25 2015

...A WINDY CHRISTMAS DAY IN STORE...

.STRONG WINDS WILL RETURN TODAY ACROSS THE CENTRAL MOUNTAIN CHAIN
AND THEIR ADJACENT EASTERN HIGHLANDS AS WELL AS ACROSS THE WEST
CENTRAL AND SOUTHWEST MOUNTAINS...INCLUDING ADJACENT WESTERN
HIGHLANDS. THE COMBINATION OF A STRONG JET STREAM OVER THE REGION
AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL
ALLOW FOR WINDS TO INCREASE TODAY. ADDITIONALLY...A SURFACE COLD
FRONT WILL HELP INCREASE WINDS ACROSS WESTERN PORTIONS OF THE AREA.
WINDS WILL DECREASE THIS EVENING.

NMZ502-505>507-260100-
/O.EXA.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-
909 AM MST FRI DEC 25 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* LOCATION...WEST CENTRAL MOUNTAINS...CHUSKA MOUNTAINS AND
  SURROUNDING HIGHLANDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER
  GUSTS POSSIBLE OVER MOUNTAIN PEAKS.

* TIMING...WINDS WILL CONTINUE TO INCREASE INTO LATE MORNING...
  THEN PEAK BY MID AFTERNOON...AND DECREASE EARLY THIS EVENING.

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE
  EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE AND WILL
  OCCASIONALLY LIMIT VISIBILITIES DOWN TO BELOW ONE MILE.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN
  STRONG CROSS WINDS...INCLUDING ALONG PORTIONS INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-512>515-521-523-524-526>529-539-540-260100-
/O.CON.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/
SOUTHWEST MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
909 AM MST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...THIS INCLUDES THE CENTRAL MOUNTAIN CHAIN AND 
  ADJACENT HIGHLANDS TO THE EAST AS WELL AS THE SOUTHWEST 
  MOUNTAINS. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER 
  GUSTS POSSIBLE OVER MOUNTAIN PEAKS. 

* TIMING...WINDS WILL INCREASE LATER THIS MORNING...PEAK BY MID 
  AFTERNOON...AND DECREASE EARLY THIS EVENING. 

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE 
  EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE ACROSS 
  THE SANGRE DE CRISTO MOUNTAINS. 

* LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN 
  STRONG CROSS WINDS...INCLUDING ALONG INTERSTATE 25 AND 
  INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
876 
WWUS75 KABQ 260032
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MST FRI DEC 25 2015

NMZ502-505>508-512>515-521-523-524-526>529-539-540-260145-
/O.EXP.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
532 PM MST FRI DEC 25 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

SOUTHWEST WINDS ARE BECOMING NORTHWEST BEHIND A POWERFUL COLD
FRONT MOVING THROUGH THE STATE. WINDS WILL FALL BELOW ADVISORY
THRESHOLDS THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 24, 10:53 PM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Dec 24, 10:53 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MST THU DEC 24 2015

.AVIATION...
06Z TAF CYCLE
STRONG SW FLOW ALOFT INCREASING OVER NM TONIGHT AND FRIDAY WILL
LEAD TO A MORE WIDESPREAD WINDY DAY THAN PREVIOUSLY ADVERTISED.
SW WIND GUSTS WILL PEAK NEAR 35 KT BTWN 19Z AND 22Z THEN TURN
WEST AND NW AS A POTENT COLD FRONT MOVES THRU THE STATE. KFMN
AND KGUP WILL DEAL WITH A BRIEF BOUT OF SNOW FROM ABOUT 11Z TO
16Z AS THE COLD FRONT MOVES THRU. EXPECT LOW MVFR CONDITIONS
AND PERHAPS SOME BRIEF IFR IN ANY HEAVIER ACTIVITY. WINDS ARE
EXPECTED TO TAPER DURING THE EVENING WHILE BECOMING NORTHERLY
MOST SITES. A WINTER STORM IS STILL ON TAP FOR LATER SATURDAY
AND SUNDAY.

GUYER

&&

.PREV DISCUSSION...948 PM MST THU DEC 24 2015...
.UPDATE...
BASED ON THE RELATIVE PAUCITY OF RADAR INDICATED AND OBSERVED
PRECIP...DECIDED TO TRIM BACK POPS...QPF AND SNOW AMTS FOR REST OF
THE NIGHT. THE WINTER WX ADVISORIES WERE KEPT...BUT ARE DEFINITELY
ON SHAKY GROUND...ESPEC AT LOWER ELEVATIONS AND SOUTHERN REACHES
OF AFFECTED AREA. SOME LOW TEMPS WERE ALSO LOWERED BY ANYWHERE
FROM 1 TO ABOUT 3 DEGREES ACROSS MAINLY NORTHERN SECTIONS. HAPPY
HOLIDAYS TO ALL.

43

&&

.PREV DISCUSSION...357 PM MST THU DEC 24 2015...
.SYNOPSIS...
UNSETTLED WEATHER WITH POTENTIAL FOR ACCUMULATING SNOW WILL
CONTINUE THROUGH CHRISTMAS DAY FOR NORTHWEST PORTIONS OF NEW
MEXICO...WHILE UNSEASONABLY AND MOSTLY DRY CONDITIONS PREVAIL
ACROSS EASTERN AND SOUTHERN PORTIONS OF THE AREA. A SIGNIFICANT
CHANGE IS COMING OVER THE WEEKEND WHEN A POWERFUL UPPER LEVEL
LOW PRESSURE SYSTEM WILL COMBINE WITH A STRONG COLD FRONT TO
PRODUCE A MAJOR WINTER STORM ACROSS THE STATE. BLIZZARD CONDITIONS
ARE FORECAST ACROSS EASTERN NEW MEXICO AND SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF THE STATE...ESPECIALLY
IN THE MOUNTAINS WHERE SNOWFALL WILL BE MEASURED IN FEET. WELL
BELOW NORMAL TEMPERATURES WILL PREVAIL BEHIND THE FRONT AND ARE
HERE TO STAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH ANOTHER
SHOT AT SNOW EXPECTED ON TUESDAY.

&&

.DISCUSSION...
THE WINTER WEATHER ADVISORY IS STILL ON TRACK FOR PORTIONS OF THE
NORTHWEST LATER TONIGHT THROUGH CHRISTMAS DAY. UNSEASONABLY WARM
AND MOSTLY DRY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS
CHRISTMAS DAY...ESPECIALLY ACROSS THE SOUTHEAST...THANKS IN PART
TO DOWNSLOPE SOUTHWEST WINDS.

A SIGNIFICANT CHANGE IS COMING OVER THE CHRISTMAS WEEKEND AS A
ANOMALOUSLY COLD UPPER LOW DEVELOPS AND COMBINES WITH A STRONG
COLD FRONT TO BRING MAJOR TO EXTREME WINTER WEATHER IMPACTS TO
MUCH OF THE STATE. A BLIZZARD WATCH HAS BEEN ISSUED FOR MUCH OF
EASTERN NEW MEXICO FOR SATURDAY AFTERNOON INTO SUNDAY NIGHT...WITH
A WINTER STORM WATCH FOR CENTRAL AND WESTERN PORTIONS OF THE AREA.
OUR OFFICIAL SNOW AMOUNT FORECAST GOES THROUGH SUNDAY...WITH
TOTALS BETWEEN TWO AND THREE FEET ACROSS SOME OF OUR CENTRAL AND
SOUTHERN PEAKS...AND BETWEEN ONE AND TWO FEET ACROSS MUCH OF THE
EAST CENTRAL HIGHLANDS/PLAINS AND SOUTHEAST PLAINS. ADDITIONAL
SNOW IS EXPECTED SUNDAY NIGHT...MAINLY ACROSS THE EASTERN HALF.
DRIFTS WILL BE IMPRESSIVE GIVEN OUR WIND FORECAST...WITH STRONG
TO POTENTIALLY DAMAGING WINDS ANTICIPATED. BOTH THE 12Z NAM AND
GFS ARE SHOWING BOUNDARY LAYER WINDS OF 50KTS ACROSS EASTERN AND
SOUTH CENTRAL PORTIONS OF OUR AREA SATURDAY NIGHT. A BRIEF 6-12HR
WINDOW FOR POTENTIALLY DAMAGING EAST WINDS LOOKS TO DEVELOP HERE
IN THE ABQ METRO SATURDAY NIGHT...WHICH WILL MAKE ACCUMULATING
SNOW HARD TO COME-BY. HOWEVER...ONCE THE EAST WINDS CALM DOWN
EARLY SUNDAY SNOW WILL BEGIN TO RACK-UP FROM SANTA FE SOUTH TO
SOCORRO. OUR FORECAST IS FOR 5-8" IN THE RIO GRANDE VALLEY. A VERY
COLD AIRMASS COMBINED WITH STRONG WINDS WILL BRING WIND CHILL
VALUES DOWN TO BETWEEN -5 AND +5 ACROSS THE EASTERN PLAINS
SATURDAY NIGHT INTO SUNDAY. THIS WILL BE A HIGH IMPACT EVENT THAT
WILL MAKE TRAVEL IMPOSSIBLE ACROSS A GOOD CHUNK OF CENTRAL AND
SOUTHERN NEW MEXICO LATE SATURDAY THROUGH SUNDAY...AND POSSIBLY
INTO MONDAY.

WELL BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF
NEXT WEEK THANKS TO A SECOND SYSTEM THAT WILL LIKELY BRING ANOTHER
ROUND OF SNOW TUESDAY INTO EARLY WEDNESDAY MORNING.

11

&&

.FIRE WEATHER...
MODELS REMAIN ON TRACK FOR A MAJOR WINTER STORM OVER THE
HOLIDAY WEEKEND.

BROAD AND COLD UPPER LEVEL TROUGH TAKING SHAPE ACROSS THE INLAND NW
AND GREAT BASIN THIS AFTERNOON. THIS TROUGH WILL SAG SOUTH AND
DEEPEN INTO A VIGOROUS CLOSED UPPER LOW CHRISTMAS NIGHT. MOIST
SOUTHWEST FLOW AHEAD OF THE STRENGTHENING TROUGH/LOW WILL RESULT IN
A BAND OF SNOW ACROSS NW NEW MEXICO CHRISTMAS DAY.

AS THE ABOVE MENTIONED LOW DROPS SOUTH INTO SOUTHERN ARIZONA
SATURDAY...A COLD FRONT WILL PUSH FROM NW TO SE ACROSS THE NW TWO
THIRDS OF THE STATE FRIDAY NIGHT. MEANWHILE...A SECOND COLD FRONT
WILL PLOW SOUTH AND SW THROUGH THE EASTERN PLAINS SATURDAY MORNING.
SNOW WILL DEVELOP RAPIDLY ACROSS MUCH OF STATE AROUND MIDDAY
SATURDAY AND CONTINUE HEAVY AT TIMES SATURDAY NIGHT THROUGH SUNDAY.
SNOW WILL CONTINUE ACROSS THE ERN PLAINS THROUGH SUNDAY NIGHT. VERY
STRONG NORTH TO NORTHEAST WINDS WILL CREATE WIDESPREAD BLOWING AND
DRIFTING SNOW ACROSS THE EASTERN PLAINS SATURDAY AFTERNOON THROUGH
SUNDAY NIGHT A BLIZZARD WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN
NEW MEXICO SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. VERY STRONG EAST
WINDS WILL DEVELOP THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN
AND POINTS WEST SATURDAY AFTERNOON...PEAKING SATURDAY NIGHT. FAR NW
NEW MEXICO WILL LIKELY MISS OUT ON THIS HIGHLY IMPACTFUL STORM.

A TRAILING UPPER LOW WILL BRING ANOTHER ROUND OF SNOW TO THE
FORECAST AREA TUESDAY. GFS AND ECMWF AGREE THAT A BACKDOOR COLD
FRONT WILL DROP INTO EASTERN NEW MEXICO DURING THE LATTER HALF OF
NEXT WEEK...KEEPING TEMPERATURES WELL BELOW SEASONAL AVERAGES.

MAINLY GOOD TO EXCELLENT VENT RATES CHRISTMAS DAY AND SATURDAY WILL
DIMINISH TO POOR ACROSS NWRN NM SUNDAY AND AREAWIDE MONDAY THROUGH
WEDNESDAY.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... NMZ506>508-512>515-518>521-525-526.

BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES... NMZ522>524-527>540.

WINTER WEATHER ADVISORY UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES... NMZ503-504-510-511.

&&
Hazardous weather outlook, Dec 24, 5:58 AM MST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MST THU DEC 24 2015

NMZ501>540-251300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
558 AM MST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW AND LOWER ELEVATION RAIN TODAY AND TONIGHT WILL
RESULT IN LIGHT TO MODERATE SNOW ACCUMULATIONS OVER THE WEST AND
CENTRAL AREAS. MOST IMPACTED WILL BE THE WESTERN AND NORTHERN
MOUNTAINS WHERE A FEW INCHES OF SNOW CAN ACCUMULATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONFIDENCE CONTINUES TO INCREASE ON A MAJOR WINTER STORM THIS
COMING HOLIDAY WEEKEND. DETAILS WILL STILL NEED TO BE IRONED
OUT...BUT THE MOST IMPACTED AREAS APPEAR TO BE FROM THE SOUTH
CENTRAL MOUNTAINS NORTHEAST TO THE EAST CENTRAL PLAINS. THESE
AREAS COULD EASILY RECEIVE A FOOT OR MORE OF SNOW FROM SATURDAY
THROUGH SUNDAY NIGHT. LESSER...BUT STILL SIGNIFICANT...SNOWFALL
WILL EXIST NORTH AND WEST OF THE HEAVIEST SNOW AREA...NOT ONLY
WILL THERE BE HEAVY SNOW...BUT STRONG TO HIGH WINDS ACROSS THE
EASTERN PLAINS SATURDAY INTO SUNDAY...ALONG WITH MUCH COLDER
TEMPERATURES. WIND CHILLS DURING THIS TIME WILL BE NEAR OR BELOW
ZERO ACROSS MUCH OF THE EAST. STRONG EAST CANYON WINDS ARE ALSO
LIKELY LATER SATURDAY INTO SATURDAY NIGHT...IMPACTING THE
ALBUQUERQUE METRO AREA. DRIVING CONDITIONS WILL BECOME TERRIBLE
IF NOT IMPOSSIBLE...INCLUDING MUCH OF INTERSTATE 40 AND 25.
BLIZZARD CONDITIONS WILL LIKELY OCCUR FOR SEVERAL HOURS ACROSS
THE EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND WIND REPORTS THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:42 PM MSTBlizzard WarningABQ55 hr
Dec 25, 2:42 PM MSTWinter Storm WarningABQ55 hr

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.